Daeg (perthro) wrote in bad_service,
Daeg
perthro
bad_service

Poisoned by the hospital.

I <3 the staff at one of the three hospitals in town. And by <3, I mean HATE.

It's bad enough that we have a severe shortage of English-speaking/reading nurses in our hospitals locally- these non-English speakers are allowed to administer powerful medicines to potentially unconscious or otherwise incapable people without being able to read the ENGLISH WARNING LABELS. First big mistake.

My lovely ex landed me in the ICU. With kidney failure. I was unconscious- I had thought it was the flu. When I woke up, I immediately told every staff member I could get ahold of, including the ones that were holding my charts, that I am diabetic. This is important because so many medicines can cause horrible side effects and even DEATH if they are administered to a diabetic.

No one made note of this. Second big mistake.

They put me on Levaquin. Third TOTALLY HUGE MISTAKE. The stuff is LETHAL to a diabetic! It says so RIGHT ON THE PACKAGE- the package that the nurse couldn't read, and the doctor didn't bother to look at twice... considering that no one paid attention when I said that I was diabetic. It causes, amongst other things, blood sugar instability, seizures, renal failure, and death. I was ALREADY THERE for renal failure. Guess what happened next?

Oh, no, not yet. The tension headaches set in. See, when you go through kidney failure, the body leeches all the water out of your muscular tissue in effort to preserve itself. Which causes all kinds of horrible pain. So they gave me butalbital, elavil, and a few other drugs- all on the same day within hours of each other, because they weren't freaking working. They weren't working because of the Levaquin. Still, no one would simply switch it out with Cipro, which would have been totally safe! FOURTH mistake- too much migraine medicine into someone whose kidneys are not working. Brilliant! FIFTH mistake, if the non-English speaking nurse had been able to read ANY of the labels on those medications, she would have known that they can be toxic when mixed with Levaquin!

Can it get any worse? Oh yes. Intense, horrible, terrible pain- and I've had a lifetime of it. It's like the worse fibromyalgia you could experience. For days. Until finally I started having seizures. They billed me about $20,000 for the subsequent MRIs. The doctor came in- "I can't understand what's wrong! You were doing so WELL yesterday!" I explain AGAIN that the medications are fucking POISON to me, but he airheadedly brushes me off. I'm not a doctor- what the hell do I know?

He sends me home with the toxic combos plus a third medicine that's supposed to prevent nausea, but it causes vomiting. Because when you're recovering from kidney failure and poisoning, you totally don't need the ability to keep food down or anything.

When I'm able to get out of bed, I go to the hospitals' financial department I have no health insurance. And I have a nice $75,000 bill. They take off $25,000 for their hospital fees. Everyone else is a third party working with the hospital, they say, so I have to take it up with them. No luck there. I wouldn't have had to contact HALF of the people I did to begin with if that hospital hadn't ALMOST KILLED ME. But nope, it's MY responsibility now! ARRRRGH.
Tags: *medical/pharmacy, first do no harm?, internet lawyering, omfg
Subscribe
  • Post a new comment

    Error

    Comments allowed for members only

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 157 comments
Previous
← Ctrl ← Alt
Next
Ctrl → Alt →
Previous
← Ctrl ← Alt
Next
Ctrl → Alt →